Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 111, NWS Jacksonville, FL

June 17, 2000Bradford County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2000, 7:57 PM EDT for Bradford County, Union County, Florida. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 17, 2000, 7:57 PM EDT (23:57 UTC)
Expired
Jun 17, 2000, 8:30 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Bradford County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:00 PM EDTThunderstorm WindSampson City, FLLarge trees and power lines were blown down.
Jun 17, 8:00 PM EDTHail 0.75Raiford, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 12.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WUUS52 KJAX 172358
SVRJAX
FLC007-125-180030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
757 PM EDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRADFORD COUNTY IN NORTHERN FLORIDA
  EASTERN UNION COUNTY IN NORTHERN FLORIDA

* UNTIL 830 PM EDT

* AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF JOHNSTOWN...OR ABOUT 6        
  MILES SOUTHEAST OF LAKE BUTLER...DRIFTING NORTH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLERBEE AND JOHNSTOWN BY 830 PM EDT...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.


$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:10 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 17, 7:10 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EDT SAT JUN 17 2000

ZONES...LOOKS LIKE DEJA VU ALL OVER AGAIN THE GULF SEA BREEZE FRONT
HAS INTERSECTED THE ATLANTIC SEA BREEZE ALONG A LINE FROM OCF-GNV-
AYS/AMG-VDI. AM NOT SURE THE NRN PORTION N OF AYS/AMG IS REALLY THE
GULF SEA BREEZE OR JUST CONVERGENCE FROM THE LLVL SYNOPTIC FLOW.
THE POINT IS MOOT AS THE ENTIRE ZONE HAS BECOME ACTIVE WITH STRONG
TO PULSE SEVERE CONVECTION ALONG IT. HAVE VERIFIED THE WARNING FOR
MARION COUNTY WITH QUARTER SIZE HAIL NEAR OCALA.

MESO-ETA HIT THE NAIL RIGHT ON THE HEAD LAST NIGHT AND SEEMS TO BE
DOING WELL THIS EVENING. RUC IS DOING A CREDIBLE JOB BUT SEEMS TO
BE OVERDOING THE CONVECTIVE COVERAGE. WILL TRY TO BLEND THE TWO
MODELS. BASED ON THESE MODELS AND LAST NIGHTS EXPERIENCE...BELIEVE
THE CONVECTION WILL FIRE THROUGH 2-4 AM EDT AND WILL AMD THE ZONES
ACCORDINGLY.

MARINE...WELL LOOKING AT THE SKIDWAY R2 TOWER AND GRAYS REEF BUOY THE
NOCTURNAL WIND SURGE DROPPED OFF RIGHT AROUND 5 AM YDA AM. A REPEAT
EVENT IS COVERED BY THE CURRENT PACKAGE WITH 15 KT WINDS INDICATED
TONIGHT. MESO-ETA USUALLY IS THE BEST MODEL AT PICKING IT UP BUT
ISNT REALLY JUMPING ON IT THIS RUN. WILL STAY THE COURSE WITH THE
CURRENT PACKAGE AND INDICATE 15 KNOT WINDS OVERNIGHT.

.JAX...
.GA...NONE.
.FL...NONE.

SANDRIK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:23 PM EDTSevere Thunderstorm WarningJAXMarion52 min
Jun 17, 7:21 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.